Some numerical results on the wreath product of \(Z_p\) and \(Z_{p^n}\)


For every positive integer n and for a prime number p, we denote the wreath product of \(Z_p\) and \(Z_{p^n}\) by G(np). In this paper, we will consider three probabilistic concepts of finite groups. The first problem which we examine is the calculation of the kth-roots of elements in G(np) when \(k\ge 2\). The second problem which is investigated is the computation of the kth-commutative degree of G(np) when \(k\ge 1\). In the end, for \(k\ge 1\) we compute the probability that the commutator equation \([x^k,y]=g\) has solution in G(np).

This is a preview of subscription content, access via your institution.


  1. 1.

    Das, A.K.: On groups elements having square roots. Bull. Iranian Math. Soc. 31(2), 33–36 (2005)

    MathSciNet  Google Scholar 

  2. 2.

    Doostie, H., Maghasedi, M.: Certain classes of groups with commutativity degree \(d(G)\le \frac{1}{2}\). Ars. Comb. 89, 263–270 (2009)

    MathSciNet  Google Scholar 

  3. 3.

    Erdos, P., Turan, P.: On some problems of a statistical group theory IV. Acta Math. Acad. Sci. Hungar. 19, 413–435 (1968)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Guralnick, R.M.: Commutators and commutator subgroups. Adv. Math. 45(3), 319–330 (1982)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Gusafson, W.H.: What is the probability that two group elements commute? Am. Math. Monthly. 80, 1031–1034 (1973)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Hashemi, M.: The commutativity degree of 2-generated groups of nilpotency class 2. Ars. Comb. 122, 149–159 (2015)

    MathSciNet  Google Scholar 

  7. 7.

    Hashemi, M., Pirzadeh, M.: The probability that the commutator equation \([x, y]=g\) has solution in a finite group. J. Algebra Related Topics. 7(2), 47–61 (2019)

    MathSciNet  Google Scholar 

  8. 8.

    Hashemi, M., Polkouei, M.: Some numerical results on finite non-abelian \(2\)-generator \(p\)-groups of nilpotency class two. Ann. Math. IASI. LXIII 3, 589–599 (2017)

    MathSciNet  Google Scholar 

  9. 9.

    Lucido, M.S., Pournaki, M.R.: Elements with square roots in finite groups. Algebra Colloq. 12(4), 677–690 (2005)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Mohd Ali, N.M., Sarmin, N.H.: On some problems in group theory of probabilistic nature. Menemui Matematik. 32(2), 35–41 (2010)

    Google Scholar 

  11. 11.

    Nath, R.K., Prajapati, S.K.: On the number of solutions of a generalized commutator equation in finite groups. Acta Mathematica Hungarica. 156(1), 18–37 (2018)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Pournakia, M.R., Sobha, R.: Probability that the commutator of two group elements is equal to a given elemente is equal to a given element. J. Pure Appl. Algebra. 212(4), 727–734 (2008)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Sadeghieh, A., Doostie, H.: The \(n^{th}-\)roots of elements in finite groups. Math. Sci. 2(4), 347–356 (2008)

    Google Scholar 

  14. 14.

    Yahya, Z.: The \(n^{th}-\) commutativity degree of some dihedral groups. Menemui Matematik. 34(2), 7–14 (2012)

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Mansour Hashemi.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Hashemi, M., Pirzadeh, M. & Gorjian, S.A. Some numerical results on the wreath product of \(Z_p\) and \(Z_{p^n}\). Math Sci (2021).

Download citation


  • Groups
  • Wreath product
  • k th-roots
  • k th-commutativity degree

Mathematics Subject Classification

  • 20P05